Kentucky, 2006

Damaging Wind in Kentucky, August 14, 2006

August 14, 2006 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 14, 1:39 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 14, 1:39 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT MON AUG 14 2006

.SHORT TERM (TONIGHT-TUESDAY)...

CURRENTLY...APPROACHING COLD FRONT IS LOCATED FROM APPROXIMATELY
NW OH TO SE MO. SHOWERS AND STORMS HAVE DEVELOPED AHEAD OF THIS
ALONG AN OUTFLOW BOUNDARY FROM MORNING CONVECTION DUE TO WARM AIR
ADVECTION. SKIES HAVE BEEN PARTLY TO MOSTLY CLOUDY TODAY...AND
WITH THE AREA PRECIP...A FEW LOCATIONS OTHER THAN SOUTHERN AND
EASTERN KENTUCKY ARE HAVING TROUBLE REACHING THE UPPER 80S. LAPS
DATA SHOW UNSTABLE AIR BASICALLY WEST OF INTERSTATE 75...SO
CURRENT ACTIVITY SHOULD CONTINUE AND PERHAPS DISSIPATE OR WEAKEN
AS IT REACHES THE ERN CWA. JUST HEAVY RAIN...LIGHTNING AND GUSTY
WINDS TO 30 MPH EXPECTED WITH THESE STORMS. THESE SHOULD LAST
THROUGH ROUGHLY 4-5PM EDT.

THE ACTUAL COLD FRONT IS STILL OFF TO THE NW...AND IS EXPECTED
TO REACH ROUGHLY THE OHIO RIVER BY THE 8-10PM TIMEFRAME. ALTHOUGH
NOTHING HAS DEVELOPED ALONG THE FRONT (THOUGH SHOWERS HAVE
DEVELOPED BEHIND IT ALONG A SECONDARY MOISTURE BOUNDARY OVER
IA/IL/MO)...STILL EXPECT SOMETHING TO GENERATE ALONG IT ESPECIALLY
GIVEN INSTABILITY LOCATED TO THE WEST AND UPPER DIVERGENCE MAX
APPROACHING WITH RIGHT-ENTRANCE REGION OF 250MB JET. WITH LOSS OF
DAYTIME HEATING...PROBABLY WILL NOT SEE ANY SEVERE
STORMS...ALTHOUGH ISOLATED WIND GUSTS TO 40 MPH OR SO COULD OCCUR.
WILL HAVE HIGHEST POPS ACROSS THE NW AROUND 00Z...AND THEN
TRANSITIONING SEWD THROUGH THE NIGHT. NAM/GFS/RUC HAVE THE FRONT
THROUGH HALF THE CWA BY 06Z...AND THROUGH THE WHOLE CWA BY ROUGHLY
20Z TUESDAY.

AFOREMENTIONED LIGHT PRECIP OVER IA/IL/MO WILL LIKELY PERSIST
BEHIND THE FRONT...SO WILL CONTINUE SLT CHC POPS BEHIND THE FRONT
FOR A FEW HOURS. GIVEN THIS MORNINGS CEILINGS...WILL ALSO CARRY
LOW MVFR CEILINGS AND VISIBILITIES IN TAFS. MAY BE SOME PATCHY FOG
IN SOME LOCATIONS WITH STRATUS BUILD DOWN. CAN EXPECT A SLOW WARM
UP BECAUSE OF THESE CLOUDS FOR TUESDAY. WITH RESIDUAL SHOWER/STORM
CHANCE ALONG THE FRONT TOMORROW...HEAVY RAIN AND LIGHTNING WILL
BE THE ONLY THREATS...AND PERHAPS WINDS GUSTING TO 30 MPH.

WITH CLOUDS AROUND OVERNIGHT...EXPECT LOWS TO NOT DROP OFF QUITE
AS MUCH. WILL RAISE CURRENT LOW TEMP FOR TONIGHT A COUPLE OF
DEGREES. HIGHS TOMORROW WILL RANGE IN THE LOW TO MID 80S UNDER A
NORTHERLY WIND.

AL

.LONG TERM (TUESDAY NIGHT-MONDAY)...

CONSENSUS OF MODEL SOLNS DEPICT UPPER TROF MOVING RAPIDLY TO THE
EAST INTO CANADIAN MARITIMES LATE TUES WITH SFC FRONT SETTLING SWD
INTO SE CONUS. PRECIP CHANCES WELL S OF THE CWA BY 0Z/WED...WITH ALL
MOS GUIDANCE INDICATING CLR SKIES TUE NIGHT WHICH IS CONFIRMED IN
MODEL RH TIME-HEIGHT CHARTS.

THERMAL TROF OVERSPREADS THE LOWER OHIO VALLEY ON WED WITH NEAR TO
SLIGHTLY BELOW NORMAL 850MB TEMP READINGS. MAX/MINS SHOULD BE NEAR
NORMAL WED AS A RESULT. AFTERWARDS...NCEP ENS MEAN FCSTS UPPER
RIDGING TO BUILD OVER MUCH OF THE SE CONUS. HOWEVER THE STRENGTH OF
THE 500MB RIDGE THU-SAT IS NOT AS PRONOUNCED IN TODAYS DATA AS
COMPARED TO YESTERDAYS RUN. THIS COULD MEAN BETTER CHANCES FOR
DIURNAL CONVECTION...WITH ENS MOS POPS IN THE 15-20% RANGE SHOWING
UP AS EARLY NOW AS FRI. AM NOT READY TO MENTION POPS THAT SOON...BUT
CERTAINLY SOME ISLTD CELLS POSSIBLE FRI AFTN/EVE AS PW VALUES
INCREASE.

ASSOC WITH THE SLIGHTLY WEAKER RIDGING FCST...ANOTHER STRONG UPPER
TROF IS INDICATED TO RACE EASTWARD FROM THE UPPER MIDWEST INTO THE
GREAT LAKES BY EARLY SAT. THIS WILL HELP BRING A COLD FRONT INTO THE
LOWER OH VLY SOMETIME SAT NIGHT. WILL CONTINUE CHC OF TSRA FOR SAT
IN THE MOIST/UNSTABLE AIRMASS AHEAD OF THE FRONT. AS IS USUAL THIS
TIME OF YEAR...ENS MEAN DATA SHOWING HIGH INSTABILITY SAT AFTN BUT
VERY WEAK LOW/MID LEVEL SHEAR...SO A FEW STRONG STORMS POSSIBLE BUT
WIDESPREAD SVR WX NOT EXPECTED AT THIS TIME.

LATEST DATA SHOW FRONT S OF THE CWA BY 0Z/MON WITH POOL OF BELOW
NORMAL PW VALUES ADVECTING INTO NRN SECTIONS OF THE CWA. AM NOT
CONFIDENT ENOUGH TO ALTER POPS FOR SUNDAY RIGHT NOW DUE TO INHERENT
UNCERTAINTIES WITH FRONTAL SPEED AT THESE FORECAST TIME RANGES...SO
WILL LEAVE BROAD 30 POPS IN FOR SUNDAY. FOR MONDAY...GIVEN THAT
FRONT WILL LIKELY BE S OF THE CWA...WILL GO WITH A DRY FORECAST. OF
COURSE...IF FRONT ENDS UP BEING SLOWER THEN PRECIP CHANCES MAY HAVE
TO BE INSERTED FOR MON.

CS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 14, 3:00 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT MON AUG 14 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
300 PM CDT MON AUG 14 2006 /400 PM EDT MON AUG 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS CENTRAL AND
SOUTHERN KENTUCKY THIS AFTERNOON...MAINLY SOUTH OF THE BLUEGRASS AND
WESTERN KENTUCKY HIGHWAYS. HEAVY RAINFALL...GUSTY WINDS TO 40 MPH
AND DEADLY LIGHTNING WILL BE THE BIGGEST THREATS.

A COLD FRONT WILL APPROACH THE REGION THIS EVENING FROM THE
NORTHWEST...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THIS. A FEW STORMS ALONG THE FRONT...MAINLY WEST OF INTERSTATE
65...MAY PRODUCE ISOLATED WIND GUSTS UP TO 60 MPH. ALL STORMS WILL
PRODUCE HEAVY RAINFALL AND DEADLY LIGHTNING. THUNDERSTORMS SHOULD
WEAKEN OVERNIGHT AS THE COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING ACROSS FAR
SOUTHERN KENTUCKY BEFORE THE COLD FRONT MOVES SOUTH OF THE REGION.

CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA SATURDAY...
LASTING INTO SUNDAY...AS A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF GUSTY WINDS AND
HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE.

AL/CS

In the hours before

Special weather statement, Aug 14, 1:47 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT MON AUG 14 2006

KYZ061-141915-
BUTLER-
147 PM CDT MON AUG 14 2006

...STRONG STORM AFFECTING BUTLER COUNTY...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MORGANTOWN...OR 17 MILES
EAST OF CENTRAL CITY...AND MOVING EAST AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR ABERDEEN BY 200 PM CDT.
  5 MILES NORTH OF WOODBURY BY 210 PM CDT.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 14, 2:06 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT MON AUG 14 2006

KYZ072-141930-
SIMPSON-
206 PM CDT MON AUG 14 2006

...STRONG STORM WITH HIGH WINDS AFFECTING SIMPSON COUNTY...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF FRANKLIN TO 10 MILES WEST OF FRANKLIN TO 9 MILES NORTH OF
SPRINGFIELD...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR PROVIDENCE BY 215 PM CDT.
  NEAR FRANKLIN BY 220 PM CDT.
  NEAR GOLD CITY BY 230 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 14, 2:14 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT MON AUG 14 2006

KYZ053-141945-
LARUE-
314 PM EDT MON AUG 14 2006

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGENVILLE...OR 46 MILES SOUTH OF
LOUISVILLE...AND MOVING EAST AT 20 MPH.

OCCASIONAL LIGHTNING...A BRIEF PERIOD OF HEAVY RAIN AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

KIRKPATRICK
Special weather statement, Aug 14, 2:49 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT MON AUG 14 2006

KYZ027-028-053-063-142015-
GRAYSON-HARDIN-HART-LARUE-
249 PM CDT MON AUG 14 2006

...STRONG STORM AFFECTING PARTS OF GRAYSON...HARDIN...HART AND LARUE
COUNTIES...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF LEITCHFIELD...AND MOVING EAST
SOUTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  5 MILES NORTH OF PRICEVILLE BY 300 PM CDT.
  NEAR UPTON BY 415 PM EDT.

THIS STORM MAY AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
71 AND 76.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 14, 3:11 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT MON AUG 14 2006

KYZ027-053-054-062>065-071-073>076-142215-
GRAYSON KY-LARUE KY-MARION KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-WARREN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
INCLUDING THE CITIES OF...LEITCHFIELD...HODGENVILLE...LEBANON...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
BOWLING GREEN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON
311 PM CDT MON AUG 14 2006 /411 PM EDT MON AUG 14 2006/

A CLUSTER OF THUNDERSTORMS PRODUCING WIND GUSTS UP TO 40 MPH AND
BRIEF HEAVY RAINS WILL MOVE ACROSS PARTS OF SOUTH CENTRAL KENTUCKY
THROUGH 6 PM EDT. HEAVIEST RAINS ARE EXPECTED ACROSS PARTS OF HART...
BARREN...GREEN...TAYLOR...METCALFE AND MONROE COUNTIES WITH SOME
LOCAL 1 TO 2 INCH AMOUNTS. DANGEROUS LIGHTNING WILL ACCOMPANY THE
STORMS AS WELL.

THUNDERSTORMS WILL MOVE EAST AT 20 MPH.

DK
Special weather statement, Aug 14, 3:43 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT MON AUG 14 2006

KYZ066-077-078-081-082-142200-
ADAIR-CASEY-CLINTON-CUMBERLAND-RUSSELL-
343 PM CDT MON AUG 14 2006

...STRONG STORMS APPROACHING ADAIR...CASEY...CLINTON...CUMBERLAND
AND RUSSELL COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTH-CENTRAL KENTUCKY.
THESE STORMS ARE MOVING TO THE EAST SOUTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THESE STORMS. IN ADDITION...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...REDUCING VISIBILITIES TO LESS THAN ONE
MILE...ARE ALSO EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF
AROUND THREE QUARTERS OF AN INCH ARE LIKELY...THOUGH LOCALLY HIGHER
AMOUNTS ARE POSSIBLE.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.

SOME LOCATIONS THAT WILL BE AFFECTED BY THE STRONG STORMS INCLUDE
COLUMBIA...RUSSELL SPRINGS AND LAKE CUMBERLAND.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS. DO NOT BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL

The radar

The Louisville radar (KLVX), 86 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hart

When
August 14, 4:06 PM EST
Where
Hart County, 5 mi SW of Hardyville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.200, -85.867

Trees were downed across Tommy Toms Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520668.